Alert archive / California / Wind Advisories in 2013

Wind Advisory 63, NWS San Diego, CA

October 3, 2013San Diego County, California

NWS San Diego, CA issued this wind advisory at Oct 3, 2013, 1:41 PM PDT for San Diego County, California. It took effect at Oct 4, 2013, 2:00 AM PDT. It was in force for 106 min.

The area

The counties it named.

The facts

Issued
Oct 3, 2013, 1:41 PM PDT (20:41 UTC)
In effect from
Oct 4, 2013, 2:00 AM PDT
Expired
Oct 4, 2013, 3:46 AM PDT
In force
106 min
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WWUS76 KSGX 032041
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PDT THU OCT 3 2013

...STRONG AND GUSTY NORTHEAST TO EAST WINDS LATE TONIGHT THROUGH
SUNDAY MORNING...

.SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL BRING
STRONG AND GUSTY NORTHEAST TO EAST WINDS LATE TONIGHT THROUGH
SUNDAY MORNING...ESPECIALLY THROUGH AND BELOW FAVORED CANYONS AND
PASSES. THIS INCLUDES THE AREAS BELOW THE CAJON PASS...BANNING PASS...
FREMONT AND MODJESKA CANYONS IN THE SANTA ANA MOUNTAINS...AND THE
WEST SLOPES OF THE CUYAMACA MOUNTAINS IN SAN DIEGO COUNTY.

WINDS WILL PEAK LATE FRIDAY MORNING ACROSS THE SAN BERNARDINO
COUNTY MOUNTAINS...THE INLAND EMPIRE...AND THE SANTA ANA
MOUNTAINS... THEN WEAKEN DURING THE AFTERNOON. A SECOND SLIGHTLY
WEAKER PEAK WILL OCCUR AGAIN LATE FRIDAY NIGHT INTO SATURDAY. FOR
SAN DIEGO COUNTY...THE WINDS WILL INCREASE DURING THE DAY ON
FRIDAY...PEAKING LATE FRIDAY NIGHT AND SATURDAY. THESE WINDS WILL
GRADUALLY WEAKEN THROUGH THE DAY ON SATURDAY...WITH ONE LAST
WEAKER INCREASE SATURDAY NIGHT INTO SUNDAY. GUSTS AT THE WINDIEST
LOCATIONS COULD REACH 70 MPH.

CAZ048-055>057-061-040445-
/O.UPG.KSGX.HW.A.0010.131004T0900Z-131006T1800Z/
/O.NEW.KSGX.HW.W.0014.131004T0900Z-131006T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
141 PM PDT THU OCT 3 2013

...HIGH WIND WARNING IN EFFECT FROM 2 AM FRIDAY TO 11 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 11 AM PDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST TO EAST WINDS 25 TO 40 MPH...WITH GUSTS UP TO
  60 MPH. LOCAL GUSTS OVER 70 MPH.

* TIMING...LATE THURSDAY NIGHT THROUGH SUNDAY MORNING... 
  STRONGEST DURING THE LATE NIGHT INTO EARLY MORNING EACH DAY. 

* LOCATION...THE COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS 
  AND THE RIVERSIDE COUNTY MOUNTAINS...THE INLAND EMPIRE...THE 
  SANTA ANA MOUNTAINS AND FOOTHILLS...AND THE COACHELLA VALLEY. 
  THE STRONGEST WINDS WILL BE MAINLY THROUGH AND BELOW PASSES 
  AND CANYONS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND.
 

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES...INCLUDING ALONG PARTS OF INTERSTATES 10...15... 
  215... AND HIGHWAYS 210...60...AND 91. 

* OUTLOOK...NORTHEAST TO EAST WINDS DIMINISHING DURING THE DAY 
  SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ058-040445-
/O.UPG.KSGX.HW.A.0010.131004T1800Z-131006T1800Z/
/O.NEW.KSGX.HW.W.0014.131004T0900Z-131006T1800Z/
SAN DIEGO COUNTY MOUNTAINS-
141 PM PDT THU OCT 3 2013

...HIGH WIND WARNING IN EFFECT FROM 2 AM FRIDAY TO 11 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 11 AM PDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST TO EAST WINDS 25 TO 35 MPH...WITH GUSTS TO 55
  MPH. LOCAL GUSTS OVER 60 MPH.

* TIMING...LATE FRIDAY MORNING THROUGH SUNDAY MORNING... 
  STRONGEST DURING LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. 

* LOCATION...ALONG THE COASTAL SLOPES AND THROUGH AND BELOW 
  PASSES AND CANYONS. 

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...INCLUDING ALONG PARTS OF INTERSTATE 8.

* OUTLOOK...EAST WINDS DIMINISHING DURING THE DAY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-050-040445-
/O.NEW.KSGX.WI.Y.0063.131004T0900Z-131006T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
141 PM PDT THU OCT 3 2013

...WIND ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 11 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 11 AM PDT
SUNDAY. 


* WINDS...NORTHEAST TO EAST WINDS 25 TO 35 MPH...WITH LOCAL GUSTS
  UP TO 55 MPH NEAR AND BELOW CANYONS IN THE SANTA ANA MOUNTAINS.

* TIMING...LATE FRIDAY MORNING THROUGH SUNDAY MORNING... STRONGEST LATE
  FRIDAY NIGHT THROUGH SATURDAY MORNING.

* LOCATION...ALONG THE COASTAL SLOPES AND THROUGH AND BELOW  PASSES
  AND CANYONS.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

* OUTLOOK...EAST WINDS DIMINISHING DURING THE DAY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SMALL
2 follow-up statements
691 
WWUS76 KSGX 040430
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT THU OCT 3 2013

...STRONG AND GUSTY NORTHEAST TO EAST WINDS LATE TONIGHT THROUGH
SUNDAY MORNING...

.SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL BRING
STRONG AND GUSTY NORTHEAST TO EAST WINDS LATE TONIGHT THROUGH
SUNDAY MORNING...ESPECIALLY THROUGH AND BELOW FAVORED CANYONS AND
PASSES. THIS INCLUDES THE AREAS BELOW THE CAJON PASS...BANNING
PASS...FREMONT AND MODJESKA CANYONS IN THE SANTA ANA MOUNTAINS...
AND THE WEST SLOPES OF THE CUYAMACA MOUNTAINS IN SAN DIEGO COUNTY.

WINDS WILL PEAK LATE FRIDAY MORNING ACROSS THE SAN BERNARDINO
COUNTY MOUNTAINS...THE INLAND EMPIRE...AND THE SANTA ANA
MOUNTAINS... THEN WEAKEN DURING THE AFTERNOON. A SECOND SLIGHTLY
WEAKER PEAK WILL OCCUR AGAIN LATE FRIDAY NIGHT INTO SATURDAY. FOR
SAN DIEGO COUNTY...THE WINDS WILL INCREASE DURING THE DAY ON
FRIDAY...PEAKING LATE FRIDAY NIGHT AND SATURDAY. THESE WINDS WILL
GRADUALLY WEAKEN THROUGH THE DAY ON SATURDAY...WITH ONE LAST
WEAKER INCREASE SATURDAY NIGHT INTO SUNDAY. GUSTS AT THE WINDIEST
LOCATIONS COULD REACH 70 MPH.

CAZ048-055>058-061-041300-
/O.CON.KSGX.HW.W.0014.131004T0900Z-131006T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-
930 PM PDT THU OCT 3 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM FRIDAY TO 11 AM
PDT SUNDAY...

* WINDS...NORTHEAST TO EAST WINDS 25 TO 40 MPH...WITH GUSTS UP TO
  60 MPH. LOCAL GUSTS OVER 70 MPH IN AND BELOW THE FAVORED PASSES
  AND CANYONS.

* TIMING...LATE TONIGHT THROUGH SUNDAY MORNING... STRONGEST
  DURING THE LATE NIGHT INTO EARLY MORNING EACH DAY.

* LOCATION...THE COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS 
  AND THE RIVERSIDE COUNTY MOUNTAINS...THE INLAND EMPIRE...THE 
  SANTA ANA MOUNTAINS AND FOOTHILLS...AND THE COACHELLA VALLEY. 
  THE STRONGEST WINDS WILL BE MAINLY THROUGH AND BELOW PASSES 
  AND CANYONS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...INCLUDING ALONG PARTS OF INTERSTATES 10...15...
  215...8...AND HIGHWAYS 210...60...91...78...AND 79. DAMAGE TO
  TREES...POWER LINES...AND UNSECURED OUTDOOR OBJECTS IS POSSIBLE.

* OUTLOOK...NORTHEAST TO EAST WINDS DIMINISHING DURING THE DAY 
  SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-050-041300-
/O.CON.KSGX.WI.Y.0063.131004T0900Z-131006T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
930 PM PDT THU OCT 3 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM FRIDAY TO 11 AM PDT
SUNDAY...

* WINDS...NORTHEAST TO EAST WINDS 25 TO 35 MPH...WITH LOCAL GUSTS
  UP TO 55 MPH NEAR AND BELOW CANYONS IN THE SANTA ANA MOUNTAINS
  AND THE FAR INLAND VALLEYS OF SAN DIEGO COUNTY.

* TIMING...LATE FRIDAY MORNING THROUGH SUNDAY MORNING...STRONGEST
  EARLY FRIDAY MORNING IN ORANGE COUNTY AND LATE FRIDAY NIGHT INTO
  SATURDAY MORNING IN SAN DIEGO COUNTY.

* LOCATION...NEAR THE FOOTHILLS OF THE SANTA ANA MOUNTAINS AND THE
  FAR INLAND VALLEYS OF SAN DIEGO COUNTY. 

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...INCLUDING ALONG PORTIONS OF INTERSTATE 5 AND 8...AND
  HIGHWAYS 91...241...78. MINOR TREE DAMAGE IS POSSIBLE.

* OUTLOOK...EAST WINDS DIMINISHING DURING THE DAY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
341 
WWUS76 KSGX 041046
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
346 AM PDT FRI OCT 4 2013

...PERIODS OF STRONG GUSTY NORTHEAST WINDS INTO SUNDAY MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING PERIODS OF
STRONG GUSTY NORTHEAST WINDS THROUGH SUNDAY. STRONGEST AND MOST
WIDESPREAD WINDS ARE EXPECTED THROUGH SATURDAY.

CAZ058-042130-
/O.CAN.KSGX.HW.W.0014.000000T0000Z-131006T1800Z/
/O.NEW.KSGX.HW.W.0015.131004T1500Z-131006T1900Z/
SAN DIEGO COUNTY MOUNTAINS-
346 AM PDT FRI OCT 4 2013

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO NOON PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO NOON PDT
SUNDAY. 

* WINDS THROUGH TODAY...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH. 

* WINDS FOR TONIGHT THROUGH SATURDAY...AREAS OF NORTHEAST WINDS 20
  TO 30 MPH GUSTS TO 60 MPH.

* WINDS FOR SATURDAY NIGHT THROUGH SUNDAY...AREAS OF NORTHEAST
  WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...
  INCLUDING ALONG PORTIONS OF INTERSTATE 5 AND 8... AND HIGHWAYS
  91...241...78. MINOR TREE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-042130-
/O.UPG.KSGX.WI.Y.0063.000000T0000Z-131006T1800Z/
/O.EXB.KSGX.HW.W.0014.000000T0000Z-131006T1900Z/
ORANGE COUNTY COASTAL AREAS-
346 AM PDT FRI OCT 4 2013

...HIGH WIND WARNING IN EFFECT UNTIL NOON PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON PDT SUNDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS THROUGH SATURDAY MORNING...AREAS OF NORTHEAST WINDS 20 TO
  30 MPH WITH GUSTS TO 60 MPH. 

* WINDS FOR SATURDAY AFTERNOON THROUGH SUNDAY MORNING...AREAS OF
  NORTHEAST WINDS 15 TO 25 MPH GUSTS TO 45 MPH.

* LOCATION...STRONGEST NEAR THE FOOTHILLS OF THE SANTA ANA
  MOUNTAINS.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.
  DAMAGE TO TREES...POWER LINES...AND UNSECURED OUTDOOR OBJECTS
  IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ050-042130-
/O.UPG.KSGX.WI.Y.0063.000000T0000Z-131006T1800Z/
/O.EXB.KSGX.HW.W.0014.131004T1500Z-131006T1900Z/
SAN DIEGO COUNTY VALLEYS-
346 AM PDT FRI OCT 4 2013

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO NOON PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO NOON PDT
SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS THROUGH TODAY...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH. 

* WINDS FOR TONIGHT THROUGH SATURDAY...AREAS OF NORTHEAST WINDS 20
  TO 30 MPH GUSTS TO 60 MPH.

* WINDS FOR SATURDAY NIGHT THROUGH SUNDAY...AREAS OF NORTHEAST
  WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* LOCATION...STRONGEST WINDS NEAR THE FOOTHILLS.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...
  INCLUDING ALONG PORTIONS OF INTERSTATE 5 AND 8... AND HIGHWAYS
  91...241...78. MINOR TREE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ048-055>057-042130-
/O.EXT.KSGX.HW.W.0014.000000T0000Z-131006T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
346 AM PDT FRI OCT 4 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PDT SUNDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON PDT SUNDAY. 

* WINDS THROUGH SATURDAY MORNING...AREAS OF NORTHEAST WINDS 20 TO
  30 MPH WITH GUSTS TO 60 MPH. ISOLATED GUSTS TO 75 MPH.

* WINDS FOR SATURDAY AFTERNOON THROUGH SUNDAY MORNING...AREAS OF
  NORTHEAST WINDS 15 TO 25 MPH GUSTS TO 45 MPH.

* LOCATION...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS AND
  ALONG AND NEAR COASTAL MOUNTAIN FOOTHILLS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...INCLUDING ALONG PARTS OF INTERSTATES 10...15...
  215...8...AND HIGHWAYS 210...60...91...78...AND 79. DAMAGE TO
  TREES...POWER LINES...AND UNSECURED OUTDOOR OBJECTS IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ061-042130-
/O.EXT.KSGX.HW.W.0014.000000T0000Z-131005T1900Z/
COACHELLA VALLEY-
346 AM PDT FRI OCT 4 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PDT SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON PDT SATURDAY. 

* WINDS THROUGH TODAY...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 60 MPH. 

* WINDS FOR TONIGHT THROUGH SATURDAY MORNING...AREAS OF NORTHEAST WINDS
  15 TO 25 MPH GUSTS TO 45 MPH.

* LOCATION...MAINLY ALONG AND NORTH AND EAST OF INTERSTATE 10.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES
  ALONG PORTIONS OF INTERSTATE 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 3, 9:00 AM PDT, 4 hours 41 minutes earlier.

Area forecast discussion, Oct 3, 9:00 AM PDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT THU OCT 3 2013

.SYNOPSIS...
COOL WEATHER IS EXPECTED TODAY WITH CLOUDS WEST OF THE MOUNTAINS
MUCH OF THE DAY...AND LOCAL GUSTY WINDS IN THE MOUNTAINS AND
DESERTS. HIGH PRESSURE WILL BUILD FRIDAY THROUGH THE WEEKEND
BRINGING MUCH WARMER AND DRIER WEATHER. STRONG AND GUSTY SANTA ANA
WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH SATURDAY.
ONSHORE FLOW WILL RETURN NEXT WEEK FOR COOLER WEATHER AND A RETURN
OF THE MARINE LAYER.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

DEEP MARINE LAYER IN PLACE IN THE SOUTHLAND AS ONSHORE FLOW
CONTINUES. WE EXPECT SOME CONVECTION IN THE BOUNDARY LAYER THIS
MORNING TO FILL IN SOME OF THE CLEAR AREAS. MANY AREAS SHOULD CLEAR
BY AFTERNOON.  THERE IS GOOD ONSHORE FLOW OVER THE REGION NOW THAT
SHOULD STILL BE IN PLACE THROUGH THE MIDDLE OF THE NIGHT TONIGHT.

TOOK A PEEK AT MY WRF THIS MORNING...AND IT STILL INDICATES THAT
THERE SHOULD BE GOOD ONSHORE FLOW...WITH PLENTY OF CLOUDS...MOVING
OVER AT LEAST SOUTHERN AREAS THROUGH ABOUT MIDNIGHT. BUFKIT SEEMS TO
WANT TO DRY THINGS OUT LATE TONIGHT...AND LOOKS REASONABLE.

CLOUDS WILL BE TRICKY TONIGHT AS THE TRANSITION TO OFFSHORE FLOW
OCCURS...SO WILL GO WITH CLOUDS MOST AREAS THROUGH AROUND THE MIDDLE
OF THE NIGHT...THEN DISSIPATION AS THE OFFSHORE FLOW SETTLES IN.

THE MODELS DATA IS STILL ROLLING IN...BUT IT STILL LOOKS LIKE THE
PATTERN IS ON TRACK FOR A SOLID WIND EVENT OVER THE NEXT SEVERAL
DAYS...ALONG WITH FIRE WEATHER CONCERNS.

THERE IS A LOT OF DIFFERENCES BETWEEN THE MODELS OUT AROUND DAY 6 OR
SO...WITH THE EC PUTTING THE TROUGH OVER US...AND THE GFS ALONG WITH
THE GEM LAGGING WAY BEHIND. THE ECMWF IS LEANING TOWARD THE
POSSIBILITY OF PRECIPITATION...AND WE WILL NEED TO KEEP AN EYE ON
THE MODELS IN THIS REGARD. WILL NEED TO TAKE A CLOSER LOOK AT THE
ENSEMBLES AND GO FROM THERE.

&&

.AVIATION...

031515Z...COAST/VALLEYS...BKN-SCT STRATUS LYR WITH BASES NEAR 3K FT
MSL THROUGH 20Z...THEN SCT 3000-3500 WITH VFR CONDITIONS...EXCEPT
LOCALLY WHERE CLOUD DECK INTERSECTS HIGHER TERRAIN.

00Z-12Z FRI...STRATUS WILL REDEVELOP INLAND UP TO 20 SM OVERNIGHT
WITH BASES 1.5-2.5K FT MSL AND TOPS NEAR 3K FT...LOWERING AFTER 09Z.
STRATUS MAY REACH THE VALLEYS AND COULD AFFECT KONT FOR A FEW HOURS
06Z-10Z BUT SHOULD BE SCOURED OUT 10Z-12Z AS OFFSHORE WINDS INCREASE
IN THAT AREA. LLWS IS POSSIBLE 08Z-12Z VCNTY KONT BEFORE WINDS
SURFACE. AREAS OF NE WIND GUSTS OF 40 KT OR MORE WILL DEVELOP BELOW
PASSES/CANYONS AFTER 10Z VCNTY KONT... KCNO...KSBD.

MTNS/DESERTS...SOME OBSCURATION POSSIBLE ALONG THE LOWER COASTAL
SLOPES POSSIBLE THROUGH 07Z SAN DIEGO COUNTY...OTHERWISE CLEAR WITH
UNRESTRICTED VIS THROUGH TONIGHT. AREAS OF NE WIND GUSTS 40 KT OR
MORE WILL DEVELOP AFTER 08Z IN THE SAN BERNARDINO COUNTY MTNS...AND
IN SANTA ANA MTNS AFTER 12Z.

&&

.MARINE...
A WEST NORTHWEST SWELL WITH A PERIOD OF 10-12 SECONDS WILL CONTINUE
TO BRING 3 TO 5 FOOT SURF...WITH OCCASIONAL HIGHER SETS...AND STRONG
RIP CURRENTS ALONG EXPOSED WEST FACING BEACHES TODAY INTO FRI...THEN
GRADUALLY DIMINISHING LATE FRI AND SAT. THE SOUTH SWELL WILL MOSTLY
REMAIN AROUND 2 FEET/16-18 SECONDS THROUGH SAT...BUT WILL STILL
CONTRIBUTE TO ELEVATED SURF ON SOUTH-FACING BEACHES.

&&

.FIRE WEATHER...
A SANTA ANA WIND EVENT WILL DEVELOP LATE TONIGHT OVER PORTIONS OF
SAN BERNARDINO...RIVERSIDE...AND ORANGE COUNTIES. EXPECT WINDS TO
PEAK EARLY FRIDAY MORNING WITH THE STRONGEST WINDS BELOW THE CAJON
PASS AND IN THE CANYONS AND FOOTHILLS OF THE SANTA ANA MOUNTAINS.
WINDS SHOULD WEAKEN DURING THE AFTERNOON...THEN A SECOND SLIGHTLY
WEAKER PEAK WILL OCCUR LATE FRIDAY NIGHT INTO EARLY SATURDAY
MORNING...EXCEPT STRONGER WINDS ARE MORE LIKELY SATURDAY MORNING
SOUTHERN AREAS. WINDS WILL INCREASE OVER NORTHERN PORTIONS OF THE
RIVERSIDE COUNTY MOUNTAINS...NEAR THE SAN GORGONIO PASS IN THE
INLAND EMPIRE...AND ALONG THE COASTAL SLOPES AND FAR INLAND VALLEYS
OF SAN DIEGO COUNTY SATURDAY MORNING. WINDS IN SAN DIEGO COUNTY DO
NOT LOOK AS STRONG.

WIDESPREAD HUMIDITY IN THE SINGLE DIGITS AND LOW TEENS WILL DEVELOP
EACH AFTERNOON FRIDAY THROUGH SUNDAY WITH MODERATE TO POOR OVERNIGHT
RECOVERY...ESPECIALLY IN THE WINDY AREAS. A RED FLAG WARNING
REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN CA.

CONDITIONS WILL IMPROVE SUNDAY AND MONDAY AS ONSHORE FLOW RETURNS
FOR COOLER WEATHER AND HIGHER HUMIDITY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...RED FLAG WARNING FROM 2 AM FRIDAY TO 8 PM PDT SUNDAY FOR THE
     COACHELLA VALLEY-INCLUDING THE PALM SPRINGS SOUTH COAST
     DESERT DISTRICT...ORANGE COUNTY COASTAL AREAS...RIVERSIDE
     COUNTY MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT
     OF THE SAN BERNARDINO NATIONAL FOREST...SAN BERNARDINO AND
     RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN BERNARDINO
     COUNTY MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT
     COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL
     FOREST...SANTA ANA MOUNTAINS-INCLUDING THE TRABUCO RANGER
     DISTRICT OF THE CLEVELAND NATIONAL FOREST.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     THE COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN
     BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
     COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     RED FLAG WARNING FROM 11 AM FRIDAY TO 8 PM PDT SUNDAY FOR THE
     SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY
     MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO RANGER
     DISTRICTS OF THE CLEVELAND NATIONAL FOREST.

     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH SUNDAY MORNING FOR
     THE SAN DIEGO COUNTY MOUNTAINS.

PZ...NONE.

&&

PUBLIC...SMALL
AVIATION/MARINE...JAD
Hazardous weather outlook, Oct 3, 4:00 AM PDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT THU OCT 3 2013

CAZ043-040000-
SAN DIEGO COUNTY COASTAL AREAS-
400 AM PDT THU OCT 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR SATURDAY THROUGH SUNDAY...LOCAL GUSTY EAST WINDS AND VERY LOW
RELATIVE HUMIDITY WILL ELEVATE THE FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CAZ042-048-055>057-061-040000-
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
COACHELLA VALLEY-
400 AM PDT THU OCT 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR FRIDAY MORNING THROUGH SUNDAY EVENING...A RED FLAG WARNING IS IN
EFFECT FOR NORTHEAST TO EAST WINDS 25 TO 40 MPH GUSTING BETWEEN 50
AND 65 MPH IN WIND PRONE LOCATIONS....AND VERY LOW RELATIVE
HUMIDITY...MOSTLY 5 TO 15 PERCENT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CAZ050-058-040000-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
400 AM PDT THU OCT 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FROM FRIDAY MORNING THROUGH SUNDAY EVENING...A RED FLAG WARNING IS
IN EFFECT FOR NORTHEAST TO EAST WINDS 25 TO 40 MPH GUSTING TO 55 MPH
IN WIND PRONE LOCATIONS....AND VERY LOW RELATIVE HUMIDITY...MOSTLY 5
TO 15 PERCENT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CAZ060-062-040000-
APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS-
400 AM PDT THU OCT 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 1:41 PM PDTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego48 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.